Alert archive / Kansas / River Flood Warnings in 2022
River Flood Warning 18, NWS Topeka, KS
NWS Topeka, KS issued this river flood warning at Jun 1, 2022, 11:57 AM CDT for Lyon County, Kansas. It took effect at Jun 1, 2022, 2:42 PM CDT. It was in force for 42 hr.
The area
The counties it named.
The facts
- Issued
- Jun 1, 2022, 11:57 AM CDT (16:57 UTC)
- In effect from
- Jun 1, 2022, 2:42 PM CDT
- Expired
- Jun 3, 2022, 8:45 AM CDT
- In force
- 42 hr
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
- Flood severity
- Minor
County Lyon County, KS
The radar
The Topeka radar (KTWX), 61 km from the middle of the area, began a volume at 16:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Neosho River at Neosho Rapids (NEOK1).
- Action stage
- 17 ft
- Minor stage
- 22 ft
- Moderate stage
- 23 ft
- Major stage
- 44 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07182390, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this river flood warning went out at May 31, 6:05 PM CDT, 17 hours 52 minutes earlier.
Area forecast discussion, May 31, 6:05 PM CDT, 17 hours 52 minutes before
Area Forecast Discussion National Weather Service Topeka KS 605 PM CDT Tue May 31 2022 ...Update to aviation forecast discussion... .DISCUSSION... Issued at 301 PM CDT Tue May 31 2022 Key Messages: - Flood threat continues through Wednesday morning - Severe storms possible this afternoon/evening A much needed break from showers and storms has occurred this afternoon as the LLJ weakened and the surface boundary stalled out across the forecast area. South and east of the boundary, dewpoints remain in the upper 60s to low 70s with skies beginning to clear across east-central Kansas. The surface boundary will continue to sink south through the rest of this afternoon into the evening while the 925-850mb front bisects the forecast area from northeast to southwest. A weak shortwave and strengthening LLJ will lead to addition shower and storm development this evening and overnight especially for the southeastern half of the CWA. A few severe storms are possible given MUCAPE of 1000-1500 J/kg and bulk shear of 35- 45kts, but storm mode will likely become messy quickly as shear vectors are oriented perpendicular to the boundaries. In any case, stronger updrafts could produce severe hail and/or damaging wind gusts. Flooding looks to be the main concern once again as storms look to move over the same areas this evening and overnight. Much of the area saw several inches of rain last night, so the grounds are saturated and rivers are on the rise. As a result, the Flood Watch has been extended until 7am Wednesday. While additional precipitation builds in during the day Wednesday, instability looks weak leading to mainly showers with a few embedded thunderstorms, leading to lighter QPF. The Flood Watch may need to be extended into the day Wednesday depending on how tonight's storms evolve and how much additional rain is expected during the day Wednesday. Drier and cooler air settles in on Thursday as a surface high moves into the central Plains. Highs in the 70s on Thursday will reach into the low 80s by the weekend. A couple of shortwaves eject across the Plains this weekend bringing more chances for showers and thunderstorms. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 605 PM CDT Tue May 31 2022 VFR to MVFR at all terminals through the TAF period with another round of TS this evening into the overnight hours although these storms may be more scattered, so timing and impacts are uncertain. More rain is expected Wednesday; chances for lightning in this round appear low but possible. && .TOP WATCHES/WARNINGS/ADVISORIES... Flood Watch through Wednesday morning for KSZ024-026-035>040- 054>056-058-059. && DISCUSSION...Flanagan AVIATION...Jones
Hazardous weather outlook, May 31, 3:12 PM CDT, 20 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Topeka KS 312 PM CDT Tue May 31 2022 KSZ008>012-020>024-026-034>040-054>056-058-059-012015- Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 312 PM CDT Tue May 31 2022 This hazardous weather outlook is for east central...north central and northeast Kansas. .DAY ONE...Tonight Several rounds of showers and thunderstorms are expected through tonight. Flooding is possible, along with a few strong to severe storms. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at... http://www.weather.gov/media/top/DssPacket.pdf
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 8:20 PM CDT | Severe Thunderstorm Warning | TOP | Dickinson, Morris | 55 min |
| May 31, 9:27 PM CDT | Severe Thunderstorm Warning | TOP | Geary, Morris | 22 min |
| Jun 1, 12:22 AM CDT | Special Weather Statement | TOP | Anderson | 23 min |
| Jun 1, 1:28 AM CDT | Special Weather Statement | TOP | Dickinson | 47 min |
| Jun 1, 2:01 AM CDT | Special Weather Statement | TOP | Geary | 44 min |
| Jun 1, 10:18 AM CDT | River Flood Warning | TOP | Lyon | 51 hr |
Nearby
River Flood Warnings in Kansas, 2022Every river flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.